Big Rant...Lyrica...making anyone sick??

Discussion in 'Fibromyalgia Main Forum' started by StephieBee, Mar 7, 2007.

  1. StephieBee

    StephieBee New Member

    I am just starting my second week of Lyrica. I am on 50 mg only 1 time a day right for 2 weeks and then I go into see my rheumy to decide if it is right for me.

    The reason for this is because when I first started having fibro symptoms 7 years ago, I was placed on Neurontin at the very lowest dose and hallucinated...I had a terrible reaction to it. My doctors look at me like Im crazy, but it also happened to my sister.

    Now Im finding the Lyrica is doing the opposite of what it says it does. Insead of making me hungry like it does to everyone else, it is making me feel sick. I actually feel nauseous sick and run down sick. I cannot even force myself to eat.

    I also dumb. I know that half the meds Im on thicken my fibro fog to points that I can barely utter a word, but the Lyrica sometimes almost makes me feel brain dead. I did expericence the "drunkeness" one day but only one day.

    I just dont feel like my normal self on this medication and I feel like Lyrica is my last help. My fiance is not one to use medication even when he is in pain. He had surgery and he barely used his Tylenol 3's...so he gets worried when he sees me on all this medication. He keeps telling me he thinks Im going to die from a drug interaction one day. I explained to him if I take everything as directed Ill be fine...and he is supportive but it breaks my heart for me to know that Im going to die.

    I play on telling my rheumy about this but I dont think it will matter how I feel becuase I feel like he knows that I have tried everything else besides upping my pain meds and it hasnt been successful but he just doesnt want to admit that thats what we might have to do. Im afraid that when I go to my appointment on Tuesday that he will tell me that we should just try upping the Lyrica or re-try something that I have already been thru. I seriously feel that I could eliminate half the meds Im on if he would give me something a little stronger. Im not looking for some crazy opiate...Im just looking for something to get rid of my pain that is a little stronger than Norco....and at this point the pain is so bad and Im so fed up that I dont care! I know Im not a drug seeker and my loved ones know it and thats all that matters.

    i just dont know how to convince my doctor that putting me on all this medication just to avoid upping my pain meds is ridiculous and he cannot avoid it forever!

    sorry for the rant and for going totally off topic!!


    [This Message was Edited on 03/07/2007]
  2. tngirl

    tngirl New Member

    Lyrica helped my pain but definitely effected me cognitively.

    I was in a fog.

    Had trouble thinking and was more forgetful than usual.

    Had trouble speaking. I couldn't find the right words, substituted wrong words, and had a lot of hesitation in my speech.

    Had difficulty writing--I would make letters backwards and also would mix numbers in with letters. I would look at a sentence and it would look like mumbo jumbo.

    I believe Lyrica has been called a "souped up neurontin"

    The pain relief wasn't worth what I gave up. I couldn't function at all normally. It was very scary.

  3. StephieBee

    StephieBee New Member

    Thanks for responding...I have just been so fed up lately. I feel like a human guinea pig that just needs help with the pain but my doc isnt willing to just do the obvious right now.

    Ive seen Lyrica help so many people.

    Ive seen alot of people go off of it for weight gain but not for other reasons. For once Im not expericencing the typical weight gain from a drug that is known to cause it. Im having the opposite and then some.

    I really appreciate you sharing your expericence with Lyrica. I dont feel so alone.
  4. TerryS

    TerryS Member

    I know exactly what you mean. I've been on Lyrica since end of December. It's been a BIG help with the pain...but it makes me feel drunk or "high"...plus my mom says that I'm a different person on it...she says that sometimes I sound like a lunatic!

    I walk around feeling like I'm in a FOG much of the time. But I just got diagnosed with Meniere's disease (sought help from ENT because of dizziness) and I'm wondering how many of my cognitive symptoms may be caused by Meniere's.

    Actually, it's probably a combination of all my disorders and meds put together! All I know is that I am housebound...can't drive at all any more...have a hard enough time walking down the hall sometimes.

    I can't concentrate enough to read anything very long...or even watch a complex movie on TV without my hubby around to explain it to me.

    This is very HUMBLING.

    TerryS
  5. StephieBee

    StephieBee New Member

    terry,
    Im so sorry to hear about all that you have been going through. I know what you mean about the driving though. Its a good thing that Im not working because I cant drive much anymore. Humbling couldnt have described the situation any better.

    must,
    Sorry I havent been in chat...I havent been online at all lately. Im back on disablity unfotunatly. Ive already been the pain clinic route here in Boston and they dont want to treat Fibro with pain meds. When they ask you on the phone why you are coming to the pain clinic they tell you right off the bat that they do not treat with narcotics. Its very offensive. So I dont even bother.

    thanks guys.
    steph
  6. fuganuts

    fuganuts Guest

    hi, I was diagnosed with FM/ME/CFS 5 years ago but was told by my doctor that I probaby have had this illness since childhood,. Ihave tried soooo many meds and nothing worked until the Lyrica. I was even admitted to our hospital psychiatric unit twice this past summer because no one, and I have many doctor's, could decide what to do. Finally when my psychiatrist spoke to Dr. David Bell, she has changed her whole attitude about my illness and health problems. She spoke to my Rhuematologist and together they decided to try the lyrica. The Lyrica made me feel very drunk but, to tell you the truth it felt good, it also seemed to decrease my anxiety for a while. For once I did't have pain, actually i had the pain, but my brain didn't think about it. if I touched my legs i could feel they were aching but something was happening in my brain that prevented me from focusing on it. I am always confused, and easily overwhelmed. that hasn't changed. I also was started on a natural supplement called Vinpocetine that dr. Bell recommended. It is supposed to open up the blood vessels in your brain for better brain metabolism. I took 5 mg initially, and then it was raised to 10mg. I think this has helped with some of my cognitive function. My friend, who is a psychiatrist spent an afternoon researching the vinpocetine and then said "take it". It is made from the same plant that vincristine (used in chemotherapy) comes from and he felt this supplement may be used alot in the future. i wish you luck and i have never been on the message board or what ever it's called before so I hope it works and this is helpful. Reggie Adler and my e-amiladdress is reg513@twcny.rr.com
  7. Shalala

    Shalala New Member

    I can't tolerate this Lyrica. I must be the one odd ball. I am far worse on this and concerned. I am going to the DR tomorrow avbout it.
  8. LouiseK

    LouiseK New Member

    I'm going through something similar, including being pushed to take medications OFF LABEL so the doctor doesn't have to give me pain meds. And they are pushy about it and if you have horrible side effects they look at you in a sort of disgusted, lip-pursed way. It's so offensive and emotionally debilitating. Sometimes I actually wish one of them had to walk in our shoes for a week. . .well, I only wish that for a minute, but you know what I mean. If you don't suffer with there things it's so hard to undestand.

    Now, about the Lyrica -- I seem to see people new to it being enthusiastic but not so much down the road.

    I'm ready to stop taking it. I don't find it helps my pain one single bit and I have a lot of neurological pain too. It makes me stupid and sort of confused which I think is making me anxious. I'm packing on the flab around the middle which is totally bad for my health. They never think about that either. Oh, please, don't let me go on . . .

    Good luck everyone. This is quite a journey.
  9. StephieBee

    StephieBee New Member

    Isnt it totally ridiculous how our doctors push these drugs on us that I would never link to our conditions in a million years. And the whole time we are sitting there thinking..."ALL I NEED IS SOMETHING FOR THE PAIN DOC!"

    I really dont think the Lyrica is worth it, but I think my doc will push me on a lower or higher dose to try to keep me on it out of desperation because he doesnt want to raise my pain meds.

    Oh Well!

    Steph

  10. waxdiva

    waxdiva New Member

    Wow! Your reaction to Neurontin was the same as mine. What a relief to know that someone else out there almost flipped out!

    As for the Lyrica, I took 75 mg and it knocked me out. Took it Saturday morning and slept until Sunday...all day Sunday I felt like a zombie. It did nothing for my pain.

    Wax
  11. StephieBee

    StephieBee New Member

    bumping for cheillu to read.